new___noise (new___noise) wrote in vaginapagina,
new___noise
new___noise
vaginapagina

Antibiotics, birth control, and pregnancy paranoia

Hello everyone. I posted recently asking about antibiotics and birth control. I learned that antibiotics can make birth control pills less effective, and that I should use a back-up method of protection while I'm on them and for seven days after. Unfortunately, I did not realize this at first and had unprotected sex with my boyfriend a few times..now my period, as it seems, is late. Long paragraphs are monotonous so here are some bullets to describe my situation:

-I've been on Junel Fe since february. I am very good about taking it at the same time every day at 7pm.

-I was diagnosed with a sinus infection on Thursday August 4th and was given amoxicillin (Curiously, my pharmicist did not mention anything about it compromising protection, nor does it mention it on the bottle. Just in the liner notes that came with the prescrip). I took my first dose around 6:30 pm that day. I had unprotected sex with my boyfriend Thursday evening, and i believe 1-2 more times between friday and saturday. He did not ejaculate in me any of those times and I'm sure he had urinated before sex each time. At this point I was ending my first week of active pills.

-After I learned about my possible compromised protection, we began to use condoms every time we had sex.

-I went on vacation on August 13th, and was at the end of the 2nd week of active pills at this point. I had nearly finished my antibiotics, but in all the stress of travel and getting settled and doing vacation related things, I did not take the last few doses (I know I know you’re supposed to finish them…oops).

-So now, here I am, August 23rd, and I have yet to have a period. I took my first sugar pill on Sunday, August 21st. Last month my period started right on time, right on the first sugar pill day. This month, however, it has yet to present itself. I swear I’ve felt some cramping, but I’m not sure if that is wishful thinking or what. After today, I've got 4 days of sugar pills left.

SO, QUESTIONS:

-How compromised was my protection? I know they say BC is effected by anitbiotics, but are they assuming that ejaculation is occuring inside the body? I keep thinking “What are the chances I got pregnant from precum in such a short period of time? I would have had to ovulate. Would the antibiotics make me ovulate?”

-It is my understanding that BC is supposed to regulate your cycle, making it more predictable. But, is it normal to have your period come at different times during your sugar pill week? Even though I’ve been on it since Feb, could my body still be getting used to it?

-Do factors such as illness and stress still come into play if one is on BC? Could that be a possible cause? I’ve been stressed the whole vacation, with high anxiety. I also got heat rash from the sun, adding to it all. I usually have some telltale signs before I get a period, but did not notice this week..could be they were absent, or i just did not notice because i was on vacation.

-Is my period technically “late” yet? Is it possible that the antibiotics could have effected my birth control, making it come at a later date?

-When should I be concerned? If I don’t get it by the end of the sugar pill week?


Sorry for the novel. Any comments or advice would be greatly appreciated. Because I've been on vacation I haven't been able to access this site and ask questions, so it's been stressing me out even more. Thanks in advance! You are all so helpful.

EDIT: YES!!!!!!!!!!!!! BLOOD FLOOD HAS BEGUN! :))))))) SO HAPPY! thanks for all your help!!!!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 11 comments